Alert archive / Kansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 65, NWS Dodge City, KS

May 14, 2022Edwards County, Hodgeman County, Pawnee County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 14, 2022, 5:44 PM CDT for Edwards County, Hodgeman County, Pawnee County, Kansas. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2022, 5:44 PM CDT (22:44 UTC)
Expired
May 14, 2022, 6:45 PM CDT
In force
61 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, KS, Hodgeman County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 45 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 5:55 PM CDTHAIL 15 Se Hanston, KSLOTS OF HAIL. QUARTER SIZE AND SMALLER.
May 14, 6:15 PM CDTHAIL 1.756 Nnw Offerle, KSA FEW GOLF BALL SIZED HAIL STONES. MOST WERE SMALLER. REPORT FROM SOCIAL MEDIA.
May 14, 6:25 PM CDTHAIL 1Kinsley, KSPEA TO QUARTER SIZED HAIL REPORTED BY SHERIFF OFFICE.
May 14, 6:38 PM CDTHAIL 1.751 Sse Kinsley, KSGOLF BALL SIZE HAIL REPORTED VIA SPOTTER NETWORK.
May 14, 6:40 PM CDTHAIL 22 N Kinsley, KSREPORT FROM SOCIAL MEDIA.
May 14, 6:40 PM CDTHAIL 2Kinsley, KSREPORT FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS53 KDDC 142244
SVRDDC
KSC047-083-145-142345-
/O.NEW.KDDC.SV.W.0065.220514T2244Z-220514T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
544 PM CDT Sat May 14 2022

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  East central Hodgeman County in southwestern Kansas...
  Southwestern Pawnee County in south central Kansas...
  Northwestern Edwards County in south central Kansas...

* Until 645 PM CDT.

* At 544 PM CDT, a severe thunderstorm was located near Hanston,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gray, Kinsley and Hanston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3803 9981 3818 9968 3812 9929 3787 9940
TIME...MOT...LOC 2244Z 287DEG 13KT 3808 9967 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
4 follow-up statements
444 
WWUS53 KDDC 142252
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
552 PM CDT Sat May 14 2022

KSC047-083-145-142345-
/O.CON.KDDC.SV.W.0065.000000T0000Z-220514T2345Z/
Hodgeman KS-Pawnee KS-Edwards KS-
552 PM CDT Sat May 14 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL HODGEMAN...SOUTHWESTERN PAWNEE AND NORTHWESTERN
EDWARDS COUNTIES...

At 552 PM CDT, a severe thunderstorm was located near Hanston, moving
east at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kinsley and Hanston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3803 9978 3815 9969 3812 9929 3787 9940
TIME...MOT...LOC 2252Z 287DEG 13KT 3807 9963 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
372 
WWUS53 KDDC 142306
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
606 PM CDT Sat May 14 2022

KSC047-083-145-142345-
/O.CON.KDDC.SV.W.0065.000000T0000Z-220514T2345Z/
Hodgeman KS-Pawnee KS-Edwards KS-
606 PM CDT Sat May 14 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL HODGEMAN...SOUTHWESTERN PAWNEE AND NORTHWESTERN
EDWARDS COUNTIES...

At 606 PM CDT, a severe thunderstorm was located 8 miles southeast of
Gray, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kinsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3800 9969 3813 9963 3812 9929 3787 9940
TIME...MOT...LOC 2306Z 287DEG 13KT 3805 9957 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
140 
WWUS53 KDDC 142321
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
621 PM CDT Sat May 14 2022

KSC083-142331-
/O.CAN.KDDC.SV.W.0065.000000T0000Z-220514T2345Z/
Hodgeman KS-
621 PM CDT Sat May 14 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HODGEMAN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.

LAT...LON 3795 9956 3811 9955 3812 9929 3787 9940
TIME...MOT...LOC 2321Z 313DEG 18KT 3798 9950 

$$

KSC047-145-142345-
/O.CON.KDDC.SV.W.0065.000000T0000Z-220514T2345Z/
Pawnee KS-Edwards KS-
621 PM CDT Sat May 14 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PAWNEE AND NORTHWESTERN EDWARDS COUNTIES...

At 621 PM CDT, a severe thunderstorm was located near Kinsley, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kinsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3795 9956 3811 9955 3812 9929 3787 9940
TIME...MOT...LOC 2321Z 313DEG 18KT 3798 9950 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
701 
WWUS53 KDDC 142340
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
640 PM CDT Sat May 14 2022

KSC047-145-142350-
/O.EXP.KDDC.SV.W.0065.000000T0000Z-220514T2345Z/
Pawnee KS-Edwards KS-
640 PM CDT Sat May 14 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAWNEE AND
NORTHWESTERN EDWARDS COUNTIES WILL EXPIRE AT 645 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.

LAT...LON 3795 9956 3811 9955 3812 9929 3787 9940
TIME...MOT...LOC 2340Z 287DEG 13KT 3796 9942 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:00 PM CDT, 44 minutes earlier.

Area forecast discussion, May 14, 5:00 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
500 PM CDT Sat May 14 2022

...UPDATE TO AVIATION...

.SHORT TERM...(This evening through Sunday night)
Issued at 316 PM CDT Sat May 14 2022

A subtle upper level disturbance/vorticity max was moving out of
eastern Colorado into western Kansas early this afternoon. At the
surface, a dryline was sharpening up over far southwest Kansas along
the Highway 25/83 corridor as evident in the surface dewpoint
gradient on the surface analysis. Visible satellite imagery has been
showing a line of cumulus from Lakin to east of Ulysses and Liberal
for the past few hours. A few CBs have been trying to form but have
generally been dissipating due to dry air entrainment aloft.

Expect storms to be developing by around 200-300 pm along and east
of the dryline and moving toward central Kansas through the late
afternoon hours.  Some of the CAMs have been showing this which
seems reasonable given the mid level disturbance moving through the
area. Surface based instability from the SPC Mesoscale Analysis page
shows CAPE values around 2500-4000 j/kg east of the dryline. This
will probably decrease somewhat through the remainder of the
afternoon as dewpoints continue to mix out but still there should be
a fair amount of CAPE available. This combined with deep layer shear
around 40 knots or so should net a few severe thunderstorms with
large hail and severe wind gusts. The thunderstorms should be
weakening as we lose daytime heating and the upper level disturbance
moves east of the forecast area.

The remainder of the overnight hours should be quiet over southwest
Kansas. Another stronger upper level disturbance will move out of
the northern Rockies into South Dakota and Nebraska later tonight.
Increasing southerly wind flow will developing across the central
High Plains overnight in advance of the upper wave will help keep
overnight lows a little warmer especially over central and eastern
portions of the forecast area. Thunderstorms developing over
Nebraska tonight should generally stay north and east of the Hays
area.

The upper wave continues to the east/southeast on Sunday. In the
wake of this system, a cold front will move south across western
Kansas during the morning hours with gusty north winds developing.
Cool air advection will keep temperatures a few to several degrees
cooler than today with the most biggest change in temperatures over
central Kansas. High temperatures in the Hays area may struggle to
get out of the mid 70s.

Surface high pressure along with cooler temperatures spreads into
the central Plains and Midwest Sunday night. Lows should generally
be in the 40s to around 50.

.LONG TERM...(Monday through Saturday)
Issued at 316 PM CDT Sat May 14 2022

Early next week the main belt of upper level westerly flow will
extend across the northern CONUS with the central High Plains
along the southern periphery. The medium range models show a
flattened shortwave ridge moving out of the Rockies and over the
central Plains on Monday. The models show weak disturbances moving
through the ridge and show some indication of thunderstorm development
most likely off the Front Range and Raton Mesa that could move
across southwest Kansas Monday night. A somewhat stronger upper
wave moves out of the northern Rockies across Nebraska on Tuesday.
This could bring increased chances for thunderstorms to northern
portions of the forecast area along I-70 for Tuesday. This system
could also drive another weak cold front south across the area
Tuesday night with cooler temperatures on Wednesday.

Upper level flow will be strengthening and becoming more
southwesterly after mid week as a strong upper level trough/low
pressure system digs into the northern Rockies. With increased
momentum and southwesterly downslope flow developing, hotter
temperatures will likely spread out into southwest Kansas for
Thursday with highs in the 90s to possibly even low 100s.

The GFS and ECMWF differ somewhat in how the northwest upper
trough evolves and moves out into the central CONUS through next
weekend. The GFS is more progressive, as is usually the case, and
moves the upper trough out through the early part of next weekend.
The ECMWF is a little slower, moving the upper trough out a day or
so later. Either way, this will bring cooler temperatures along
with increasing chances for precipitation to the area. Hopefully
providing some relief to the more drought stricken areas.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 500 PM CDT Sat May 14 2022

Scattered thunderstorms will spread east-southeast across central
and eastern portions of southwest Kansas through late evening, likely
affecting the vicinity of KHYS and possibly KDDC. Otherwise, VFR
conditions are expected to prevail through early Sunday. Light east-
southeast winds will persist through early Sunday morning as a surface
low in extreme southwest Kansas shifts south-southeast into the Texas
Panhandle and western Oklahoma ahead of an approaching cold front.
Winds are then expected to turn northerly 15 to 30kt generally after
13Z in wake of the cold front pushing through western Kansas.

&&

.FIRE WEATHER...
Issued at 316 PM CDT Sat May 14 2022

Near critical fire weather conditions may develop across parts of
southwest Kansas on Sunday behind a cold front moving through the
area. Current forecasts call for humidity levels to fall into the
upper teens to lower 20s, depending on afternoon temperatures,
with northerly winds gusting into the 30-40 mph range. Fire
weather headlines may be needed if it appears warmer temperatures
and lower relative humidity actually develop.

While it is still several days away, next Thursday could be a
critical fire weather day with hot temperatures and gusty
southwest winds especially over far southwest Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  83  50  84 /  30   0   0   0
GCK  53  82  49  84 /  10   0   0   0
EHA  52  86  50  88 /  10   0   0  10
LBL  53  88  49  87 /  10   0   0   0
HYS  54  78  48  83 /  50  10   0   0
P28  60  87  53  83 /  30  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gerard
LONG TERM...Gerard
AVIATION...JJohnson
FIRE WEATHER...Gerard
Hazardous weather outlook, May 14, 4:30 AM CDT, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
430 AM CDT Sat May 14 2022

KSZ030-031-043>046-061>066-074>081-084>090-150930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
430 AM CDT Sat May 14 2022 /330 AM MDT Sat May 14 2022/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Areas of dense fog will develop along and west of highway 83
including Liberal and Garden city. The visibility should improve
rapidly after about 8 am.

Thunderstorms may be capable of half dollar size hail and 65 mph
wind gusts near the Oklahoma line late this afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Elevated to near critical fire weather conditions are likely in
the far southwest sections Sunday afternoon. Outdoor burning is
strongly discouraged from Dodge City to Garden City, and Meade to
Elkhart.

Thunderstorms are possible again by Monday evening, however it is
too early to assess the risk of hail and wind at this time. Large
uncertainty exists with respect to convective initiation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected this afternoon and evening.

MR

In the hours before

Local storm report, May 14, 4:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
456 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 WSW BROWNELL          38.61N 99.81W
05/14/2022  E1.00 INCH       NESS               KS   PUBLIC

            HAIL WAS MOSTLY NICKEL SIZE.

&&

MLG
Special weather statement, May 14, 5:06 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
506 PM CDT Sat May 14 2022

KSZ077-078-087-142300-
Gray KS-Meade KS-Ford KS-
506 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Meade and southeastern Gray Counties through 600 PM
CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm very
near The Haggard Elev, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fowler, Ensign and The Haggard Elev.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3763 10043 3772 10031 3761 9997 3747 10009
      3747 10011 3746 10011 3732 10023
TIME...MOT...LOC 2206Z 312DEG 13KT 3761 10032

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Local storm report, May 14, 5:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             7 S INGALLS             37.73N 100.45W
05/14/2022  E0.70 INCH       GRAY               KS   PUBLIC

            LOTS OF HAIL UP TO DIME SIZE.

&&

MLG
Special weather statement, May 14, 5:25 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
525 PM CDT Sat May 14 2022

KSZ077-087-142330-
Gray KS-Meade KS-
525 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of northeastern Meade
and south central Gray Counties through 630 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montezuma, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Meade and Fowler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3754 10053 3761 10040 3736 10011 3723 10043
TIME...MOT...LOC 2225Z 321DEG 15KT 3753 10042

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Local storm report, May 14, 5:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 SE BAZINE             38.40N 99.64W
05/14/2022  E0.70 INCH       NESS               KS   PUBLIC

            LOTS OF DIME SIZE HAIL.

&&

MLG
Special weather statement, May 14, 5:38 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
538 PM CDT Sat May 14 2022

KSZ064-065-079-142345-
Hodgeman KS-Pawnee KS-Edwards KS-
538 PM CDT Sat May 14 2022

...Strong thunderstorms will impact portions of eastern Hodgeman,
Pawnee and northwestern Edwards Counties through 645 PM CDT...

At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Burdett to near Hanston.
Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gray, Larned, Kinsley, Burdett, Hanston, Garfield, Rozel, Ash Valley,
Sanford and Frizell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3785 9939 3804 9984 3826 9962 3826 9958
      3831 9958 3835 9954 3829 9903 3826 9903
      3826 9900
TIME...MOT...LOC 2238Z 287DEG 13KT 3828 9952 3808 9971

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:15 PM CDTSpecial Weather StatementDDCTrego45 min
May 14, 3:31 PM CDTSpecial Weather StatementDDCTrego44 min
May 14, 3:34 PM CDTSpecial Weather StatementDDCGray56 min
May 14, 4:00 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego60 min
May 14, 4:09 PM CDTSpecial Weather StatementDDCGray51 min
May 14, 4:19 PM CDTSevere Thunderstorm WarningDDCFord, Gray56 min
May 14, 4:55 PM CDTSpecial Weather StatementDDCPawnee65 min
May 14, 5:06 PM CDTSpecial Weather StatementDDCGray54 min
May 14, 5:25 PM CDTSpecial Weather StatementDDCMeade65 min
May 14, 5:32 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade37 min
May 14, 5:38 PM CDTSpecial Weather StatementDDCPawnee67 min
May 14, 6:11 PM CDTSpecial Weather StatementDDCClark64 min
May 14, 6:31 PM CDTSpecial Weather StatementDDCEdwards, Stafford59 min
May 14, 6:38 PM CDTSevere Thunderstorm WarningDDCClark, Meade67 min
May 14, 6:42 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.